Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Child given two tablets of thyronorm. Any side effects?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
Gud Morning, My 2 1/2 years old child has eaten 2 tabs of 100 mg of thyronorm. Any effects?
Posted Thu, 19 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. E Venkata Ramana 51 minutes later
Brief Answer:
There are adverse effects, child needs admission.

Detailed Answer:
Hi XXXXXXX

Thank you for your query on Healthcare Magic.

Ingestion of 2 thyronorm tablets leads manifestations of thyroid hormone excess.
The symptoms are irritability, vomitings, fever, rapid heart rate, fast breathing, and increased blood pressure.

And some times child will present with seizures, heart failure, and cardiac rhythm abnormalities.

Child should be taken to emergency immediately for stomach wash and measures like charcoal administration to prevent the absorption of thyronorm into blood from the stomach.

Child needs hospitalization to monitor and maintain his vitals and to treat the over dosage symptoms by intravenous fluids and drugs.

Therefore I advise you to consult the emergency immediately for fist aid treatment and to manage the child till his symptoms subside.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child given two tablets of thyronorm. Any side effects? 37 minutes later
Am sorry, the child had 2 tabs of 100 MCG each and not 'MG'. Any effects of this?
 
 
Answered by Dr. E Venkata Ramana 3 hours later
Brief Answer:
2 tablets of 100mcg will have effects.

Detailed Answer:
Hi XXXXXXX

Thank you for getting back.

Thyroid hormone tablets will come in micrograms (mcg) only.

And consumption of 2 tablets of 100 mcg will lead to over dosage and manifestations of excess thyroid.

I advise you to hospitalize the child for close observation for these symptoms and to treat them accordingly.

Once the drug is excreted from his body, the symptoms will subside and can be discharged from the hospital.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor